Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 3, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at May 7, 2020, 11:19 PM CDT for 46 counties in Texas. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- May 7, 2020, 11:19 PM CDT (04:19 UTC)
- Expired
- May 8, 2020, 8:00 PM CDT
- In force
- 21 hr
- Issued by
- NWS Fort Worth, TX
All 46 counties
Anderson County, TX, Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Fannin County, TX, Freestone County, TX, Grayson County, TX, Hamilton County, TX, Henderson County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Lampasas County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Robertson County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 27 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.3 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 106 J/kg
- Mixed-layer CIN
- -438 J/kg
- Mixed-layer LCL
- 1863 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 354 m²/s²
- 0-3 km storm-relative helicity
- 775 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
029 WWUS74 KFWD 080419 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 1119 PM CDT Thu May 7 2020 TXZ091>095-102>107-117>123-131>135-144>146-081200- /O.NEW.KFWD.WI.Y.0003.200508T0419Z-200508T1200Z/ Montague-Cooke-Grayson-Fannin-Lamar-Wise-Denton-Collin-Hunt-Delta- Hopkins-Parker-Tarrant-Dallas-Rockwall-Kaufman-Van Zandt-Rains- Hood-Somervell-Johnson-Ellis-Henderson-Bosque-Hill-Navarro- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Bonham, Paris, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Greenville, Commerce, Cooper, Sulphur Springs, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman, Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, East Tawakoni, Point, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Athens, Gun Barrel City, Clifton, Meridian, Valley Mills, Hillsboro, and Corsicana 1119 PM CDT Thu May 7 2020 ...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT FRIDAY... * WHAT...Brief strong winds 30 to 40 mph with some gusts to 50 mph. * WHERE...Portions of north central and northeast Texas. * WHEN...Until 7 AM CDT Friday. * IMPACTS...Unsecured outdoor items may be blown around in the wind. Driving on area roadways may become difficult, especially for high-profile vehicles. * ADDITIONAL DETAILS...These high winds are a result of dissipating thunderstorms across the region bringing down stronger winds from higher elevations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans, lawn furniture, and other lightweight outdoor objects that may be blown around in the strong winds. && $$
2 follow-up statements
476 WWUS74 KFWD 080836 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 336 AM CDT Fri May 8 2020 TXZ100-101-115-116-129-130-141>143-147-148-156>162-174-175-081700- /O.EXB.KFWD.WI.Y.0003.000000T0000Z-200509T0100Z/ Young-Jack-Stephens-Palo Pinto-Eastland-Erath-Comanche-Mills- Hamilton-Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls- Limestone-Leon-Milam-Robertson- Including the cities of Graham, Olney, Jacksboro, Breckenridge, Mineral Wells, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Comanche, De Leon, Goldthwaite, Hamilton, Hico, Teague, Fairfield, Wortham, Palestine, Lampasas, Copperas Cove, Gatesville, Killeen, Temple, Fort Hood, Waco, Marlin, Mexia, Groesbeck, Buffalo, Centerville, Jewett, Normangee, Oakwood, Cameron, Rockdale, Hearne, Franklin, and Calvert 336 AM CDT Fri May 8 2020 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...A south wind between 20 and 25 mph ahead of a cold front will turn to the north at 20 to 30 mph with some gusts to 35 mph behind the cold front. * WHERE...All of north central, northeast and south central Texas. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Unsecured outdoor items may be blown around in the wind. Driving on area roadways may become difficult, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans, lawn furniture, and other lightweight outdoor objects that may be blown around in the strong winds. && $$ TXZ091>095-102>107-117>123-131>135-144>146-081700- /O.EXT.KFWD.WI.Y.0003.000000T0000Z-200509T0100Z/ Montague-Cooke-Grayson-Fannin-Lamar-Wise-Denton-Collin-Hunt-Delta- Hopkins-Parker-Tarrant-Dallas-Rockwall-Kaufman-Van Zandt-Rains- Hood-Somervell-Johnson-Ellis-Henderson-Bosque-Hill-Navarro- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Bonham, Paris, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Greenville, Commerce, Cooper, Sulphur Springs, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman, Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, East Tawakoni, Point, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Athens, Gun Barrel City, Clifton, Meridian, Valley Mills, Hillsboro, and Corsicana 336 AM CDT Fri May 8 2020 * WHAT...A south wind between 20 and 25 mph ahead of a cold front will turn to the north at 20 to 30 mph with some gusts to 35 mph behind the cold front. * WHERE...All of north central, northeast and south central Texas. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Unsecured outdoor items may be blown around in the wind. Driving on area roadways may become difficult, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans, lawn furniture, and other lightweight outdoor objects that may be blown around in the strong winds. && $$
857 WWUS74 KFWD 081630 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 1130 AM CDT Fri May 8 2020 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-090100- /O.CON.KFWD.WI.Y.0003.000000T0000Z-200509T0100Z/ Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill- Navarro-Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls- Limestone-Leon-Milam-Robertson- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Greenville, Commerce, Cooper, Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman, Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Athens, Gun Barrel City, Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, Corsicana, Teague, Fairfield, Wortham, Palestine, Lampasas, Copperas Cove, Gatesville, Killeen, Temple, Fort Hood, Waco, Marlin, Mexia, Groesbeck, Buffalo, Centerville, Jewett, Normangee, Oakwood, Cameron, Rockdale, Hearne, Franklin, and Calvert 1130 AM CDT Fri May 8 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...North to northwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Portions of north and central Texas. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Unsecured outdoor items may be blown around in the wind. Driving on area roadways may become difficult, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans, lawn furniture, and other lightweight outdoor objects that may be blown around in the strong winds. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at May 7, 8:06 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, May 7, 8:06 PM CDT, 3 hours 13 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 806 PM CDT Thu May 7 2020 .SHORT TERM... /NEW/ /Through Friday Evening/ There are two opportunities for thunderstorms through early tomorrow morning across North and Central Texas. The first opportunity will mainly be focused across our northwestern zones through late this evening. An intense supercell, with a history of very large to giant hail, developed along a southward extending dryline this afternoon and has maintained intensity over the past few hours. This cell will move into an environment that is not quite as favorable for severe weather, with a stout cap in place seen in the 00Z FWD sounding. While a weakening trend is anticipated as the cell approaches our northwestern zones, increased low-level flow may aid in maintaining its strength. The potential for severe hail is greatest across parts of Young, Jack, and Palo Pinto counties, which has been highlighted in the latest WoFS runs. Our second opportunity will be late tonight as a line of showers and thunderstorms develops ahead of a cold front across the Plains. This activity will approach the Red River after midnight and track across the region through Friday morning. A threat for damaging wind gusts and hail will exist along and north of the I-20 corridor, where forcing for ascent associated with the upper level shortwave will be present. As the shortwave translates east, the potential for severe weather will decrease, although gusty winds may continue to be a threat across Central Texas. Breezy winds will persist behind the cold front and remain near Wind Advisory criteria, with sustained winds near 20-25 mph. Unlike today where a few sites in the Metroplex observed wind gusts upwards of 35 mph, the coverage area behind the front will include nearly all of North and Central Texas through early Friday afternoon. High temperatures will range from the upper 60s along the Red River to the upper 70s across Central Texas. Garcia && .LONG TERM... /Issued 355 PM CDT Thu May 7 2020/ /Friday Night through Thursday/ The extended forecast looks spectacular into early next week before we return to a more typical Spring pattern. Much drier and cooler air will be in place by Friday night with clear skies and diminishing winds. This will allow overnight lows to drop into the mid/upper 40s and lower 50s by early Saturday morning. Weak surface high pressure will prevail across the region through the weekend with a weak reinforcing cold front sliding southward on Sunday. Other than some increased cloud cover, no precipitation is expected. High temperatures will stay in the 70s through the weekend. By early next week, with our surface high sliding off to the east, a southerly flow will become established. Moisture will slowly spread into Central TX during the day on Monday and it will feel markedly more humid by late in the day Monday. A passing disturbance on Monday night may result in an increase in showers and thunderstorms across West Texas. Some of this may spread into our area during the overnight hours and on Tuesday. We'll maintain some low PoPs through the middle of the week. Severe weather potential is a little uncertain at this time, but we'll keep an eye on moisture return as this would certainly increase instability across the region. Temperatures will steadily warm through the week into the mid/upper 80s by Thursday. Dunn && .AVIATION... /NEW/ /00Z TAFs/ Convection northwest of the DFW Metroplex should remain clear of the terminals, but disruptions across the northwest cornerpost will continue over the next few hours. The better potential for thunderstorms will arrive during the early morning hours across the Metroplex, and near daybreak at Waco as a cold front pushes southward. A few hours of MVFR ceilings are expected after 6Z across the terminals, but VFR should prevail by the mid morning hours. Breezy southerly winds will persist overnight, although gusts should remain just below 30 knots. Behind the front, northerly winds sustained near 20 knots and higher gusts are expected through early Friday afternoon before decreasing after sunset to 10-15 knots. Garcia && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 66 72 52 73 54 / 70 20 0 0 0 Waco 69 76 53 74 52 / 40 50 5 0 0 Paris 63 69 46 67 47 / 90 30 0 0 0 Denton 63 69 47 72 51 / 70 10 0 0 0 McKinney 64 70 48 71 50 / 80 20 0 0 0 Dallas 65 73 52 73 54 / 70 20 0 0 0 Terrell 65 72 49 71 49 / 70 40 0 0 0 Corsicana 67 75 52 72 51 / 50 60 5 0 0 Temple 68 78 54 74 53 / 30 40 5 5 5 Mineral Wells 65 71 47 73 50 / 40 5 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 22/30
Hazardous weather outlook, May 7, 10:23 PM CDT, 56 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Fort Worth TX 1023 PM CDT Thu May 7 2020 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-090330- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 1023 PM CDT Thu May 7 2020 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Isolated severe thunderstorms will be possible across the northern half of North Texas, including the Metroplex through late evening. Large hail and damaging winds will be the main threats. Overnight tonight into early Friday morning, thunderstorms will increase in coverage along a cold front. Some of the stronger thunderstorms could produce damaging winds mainly north of I-20. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorm chances may return to the region early next week, but the severe weather threat looks low at this time. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be requested in parts of North Texas late this evening.
In the hours before
Local storm report, May 7, 10:41 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1041 PM CDT THU MAY 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HAIL BENBROOK 32.68N 97.46W
05/07/2020 E1.00 INCH TARRANT TX AMATEUR RADIO
QUARTER SIZE HAIL IN BENBROOK.
&&
JWGLocal storm report, May 7, 10:46 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1046 PM CDT THU MAY 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HAIL ANNETTA SOUTH 32.67N 97.65W
05/07/2020 E1.25 INCH PARKER TX TRAINED SPOTTER
1.25 INCH HAIL REPORTED IN ANNETTA SOUTH.
&&
JWGLocal storm report, May 7, 10:47 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1047 PM CDT THU MAY 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HAIL 1 SW BENBROOK 32.66N 97.48W
05/07/2020 E1.00 INCH TARRANT TX AMATEUR RADIO
QUARTER SIZE HAIL REPORTED ON NORTHWEST SIDE
OF BENBROOK LAKE.
&&
JWGLocal storm report, May 7, 10:57 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1057 PM CDT THU MAY 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM HAIL 4 WNW CROWLEY 32.61N 97.41W
05/07/2020 E1.25 INCH TARRANT TX AMATEUR RADIO
HALF DOLLAR SIZE HAIL REPORTED AT MCPHERSON
BLVD AND CHISHOLM TRAIL PKWY.
&&
JWGLocal storm report, May 7, 10:59 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1059 PM CDT THU MAY 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HAIL 4 NE ALEDO 32.73N 97.56W
05/07/2020 E1.00 INCH PARKER TX NWS EMPLOYEE
1-INCH HAIL REPORTED NEAR ALEDO.
&&
JWGLocal storm report, May 7, 11:06 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1106 PM CDT THU MAY 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1103 PM HAIL 2 E CROWLEY 32.58N 97.33W
05/07/2020 E1.00 INCH TARRANT TX AMATEUR RADIO
QUARTER SIZE HAIL REPORTED AT HIGHWAY 1187
AND HEMPHILL ST.
&&
JWGThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 8:30 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Young | 60 min |
| May 7, 9:28 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Parker, Wise | 62 min |
| May 7, 10:18 PM CDT | Severe Thunderstorm Warning | FWD | Parker, Tarrant | 42 min |
| May 7, 10:47 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Johnson, Tarrant | 43 min |
| May 8, 3:13 AM CDT | Severe Thunderstorm Warning | FWD | Delta, Fannin, Hopkins, Hunt, Lamar | 62 min |
| May 8, 3:16 AM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson, Montague | 59 min |
| May 8, 4:08 AM CDT | Severe Thunderstorm Warning | FWD | Collin, Cooke, Delta, Denton, Fannin, Grayson and 3 more | 67 min |
| May 8, 5:05 AM CDT | Special Weather Statement | FWD | Collin, Delta, Hopkins, Hunt | 25 min |
| May 8, 5:27 AM CDT | Special Weather Statement | FWD | Collin, Hopkins, Hunt, Rains, Rockwall | 48 min |
| May 8, 6:28 AM CDT | Special Weather Statement | FWD | Dallas, Kaufman, Rockwall, Tarrant | 47 min |
| May 8, 7:17 AM CDT | Special Weather Statement | FWD | Kaufman, Van Zandt | 58 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.